I have just started taking Topiramate the last 6 nights any advice on these please???

Hiya, This is my 1st post, so hiya everyone. I have recently been prescribed Topiramate 25mg for chronic migraine and am taking them about 8pm in the evenings. They are making me feel so sick all through the night and all through the next day. Cant face food, have an upset stomach and just feel so so ill! Cant seem to be bothered with anything and its |Christmas Eve tomorrow! and my headaches are still there, but to be honest the sickness and nausea is worse than the headaches at the moment. Is this normal after starting these tablets and should it pass as the days go on or does it stay like this. Any advice or help would be fab as I really dont know what do do or think at the moment for the best. Thank you xxx

7 Replies

oldestnewest
  • Hi with me, the sickness and nausea was there all the time as well as migraines and pain when I was taking it. IF you have someone with you ask them to monitor your mental well being, because they made me suicidal, very aggressive and severely depressed. I no longer take it, been off them for 2 months but am still suffering from side effects ie nausea constantly and depression. Please tkae care best wishes Sue xx

  • Hi, really sorry you're having a tough time, especially close to Christmas! I've now been on Topamax nearly a year and it's making an amazing difference to my migraines (in conjunction with other treatments). I started on an incredibly low dose though - as suggested by my Doctor at the National Migraine Centre and only increase the dose every 3 weeks or so as I noticed that's when the side effects were worse. I then decided on my own to only increase the dose when those side effects passed - and that's my message to you really - if you're lucky - like me and a others I know on Topamax, hopefully the side effects will ease. I know some have horrific and unbearable side effects, I had some very weird ones but they did pass and if you are worried you should speak to your Dr's. I hope your Dr did talk you through all the main ones and what to expect - and any red flags to look out for. But maybe don't increase your dose today! And do all the usual things to combat nausea/sickness - ginger/peppermint etc - sea sick bands are actually quite good trick too - you're already taking it at night which is a good idea to limit the time you feel bad during the day. You are still in the very early stages which is always the worst on a new daily preventative - so fingers crossed this will pass soon! Good luck x

  • Thank you, I am looking for all the advice I can take on board at the moment. My Gp wasnt able to give me any real help into any questions I asked about the drug, so what I know I have found out for myself and some things are pretty scary.. thanks VictoriaS xx

  • Usual story - that's why I highly recommend getting an appointment at the National Migraine Centre if you can - you don't need a GP referral - it really is worth it! Re the below - domperidone is great and you can actually buy it over the counter as Motillium - just ask your pharmacist. And don't read all the scary on-line forums about Topamax - I freaked myself doing that too! This is why it's generally a good idea to get specialist help such as that on offer at the NMC with Dr's who are used to working with drugs such as Topamax and know about all the different s/e x

  • Thanks. Well me and husband had a trip to the NMC on Tuesday and they seemed lovely and helpful in their advice and course of treatment. Been put on Naproxen 250mg three times day for 2weeks, then twice a day for 2 weeks, then 1 a day for two weeks, then nothing. The reason for this was to get e off all painkillers as maybe these are making my headaches worse, medication overuse headaches. And at no point take any pain relief otherwise it will scupper the treatment. It's been a hard few days lots of massaging my heat and frozen peas, but I hopefully will see it through.. Seeing as the Amytriptlene didn't work and I was unable to take Topiramate, hopefully this will have a positive effect. Thanks For answering Gill xx

  • Ask your doctor for some domperidome or omeprozole to help with the nausea and stick with it - it IS woth it long term. I've been on it for over 2 years and it DOES help.

  • Thank you fro your reply, have got an appointment in a few days time, will see what happens then thanks again xxx

You may also like...